MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921530
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a040601 captures the reportable investigation results of stent buckled material, inside the patient.
 
Event or Problem Description
It was reported that during a ureteroscopy procedure while inside the patient, the polaris ultra stent was pushed up using the positioner, the tail was buckled.The procedure was completed using another of the same device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Block b1: updated to product problem.Block h6: imdrf device code a040601 captures the reportable investigation results of stent buckled material, inside the patient.Block h11: the polaris ultra ureteral stent was returned for analysis.The suture and the positioner did not return.The reported event of stent buckled material will not be confirmed and will be documented as no problem detected.During the visual, magnification inspection, wire insertion, and dimension test, it was found that the suture hole torn until the tip.No buckles were observed on the stent.A sensor wire of 0.038 previously immersed in saline solution was inserted into the stent to evaluate if some resistance is felt inside the device, however, no resistance was felt during the analysis performed and the guidewire was able to fully pass through the stent.Additionally, a dimensional inspection confirmed that the tip inner diameter was within specification.It was not possible also to identify any evidence of the alleged issues on the device since the stent was not buckled and also the guidewire was able to fully pass through the stent.Additionally, the suture did not return indicating that it was removed, and the device was used.This failure could have been caused due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied over the device during the procedure.Consequently, affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions, since the main problem found was traced to the user not following the manufacturer's instructions.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported that during procedure, when the stent was pushed up using the positioner, the tail was buckled.The procedure was completed using another of the same device and there were no patient complications reported.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21358503
Report Number2124215-2025-06213
Device Sequence Number8481646
Product Code FAD
UDI-Device Identifier08714729720942
UDI-Public(01)08714729720942(17)270529(10)34130466
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921530
Device Catalogue NumberM0061921530
Device Lot Number0034130466
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale